MAUDE Adverse Event Report: SYNTHES GMBH DHS®/DCS® ONE-STEP INSERTION WRENCH

SYNTHES GMBH DHS®/DCS® ONE-STEP INSERTION WRENCH
Catalog Number 338.302
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Reporter is a j&j employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device history lot, part: 338.302, lot: 8236363, manufacturing site: bettlach, release to warehouse date: 18 april 2013.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021 during an unknown procedure, the dhs/dcs wrench broke while inserting a screw into hard bone.The procedure was successfully completed.There is no further information available.This report is for one (1) dhs®/dcs® one-step insertion wrench.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: part: 338.302, lot: 8236363, manufacturing site: bettlach, release to warehouse date: april 18, 2013.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Visual inspection: the complaint device wrench with hexagonal coupling (product code: 338.302, lot number: 8236363) was returned to customer quality (cq) west chester for investigation.The tip of the wrench had broken off and the broken part was not returned for investigation.The device also had several scratches on its surface which did not contribute to the complaint condition.Device/defect identified: yes.Document /specification review: based on the date of manufacture, the current and manufactured version of the drawings were reviewed.Wrench with hexagonal coupling stem for wrench dimensional inspection: diameter: conforming measuring device used: caliper.Complaint confirmed: complaint can be confirmed based on the available information.Conclusion: the tip of the wrench had been broken surgery and it was confirmed during investigation.A definitive root cause was not determined during investigation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DHS®/DCS® ONE-STEP INSERTION WRENCH
Common Device Name
WRENCH
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK BETTLACH (CH)
muracherstrasse 3
bettlach 2544
SZ   2544
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key12699229
Report Number8030965-2021-08992
Device Sequence Number4282013
Product Code HXC
UDI-Device Identifier07611819203235
UDI-Public(01)07611819203235
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number338.302
Device Lot Number8236363
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/30/2021
Supplement Date Received by Manufacturer11/30/2021
Initial Report FDA Received Date10/26/2021
Supplement Report FDA Received Date12/22/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/18/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONNECSCR F/DHS/DCS-WRENCH NO. 338.300; UNK - SCREWS: DHS/DCS; CONNECSCR F/DHS/DCS-WRENCH NO. 338.300; UNK - SCREWS: DHS/DCS
Patient SexUnknown